I am a 48 year old woman. I had a hysterectomy when I was 40, with one ovary left intact. When I was 46, I had a large Sertoli-Leydig tumor removed, along with the remaining ovary. I have been on .05 mg Estradiol patches since then to alleviate menopausal symtoms. I have been kind of worried about the side effects of the patch, and have not worn one for about 2 weeks now. Now I am experiencing heart palipitations, lethargy, moodiness, etc. I also have subaortic stenosis, which worries me because of the heart palipitations. I have an appt. with my gynocologist next month, and I haven't told him I discontinued the patch yet. What is your opinion, should I go back on the patch? I'm not sure which would be worse; the long term risks of side effects or the symptoms I am experiencing now.
Unfortunately, that is a question that all women must ask themselves, and the answer is not clear cut. The patch (hormone replacement in general) was originally developed to help alleviate the symptoms of menopause. This is the main indication for which it is used today. The American College of Ob/Gyn recommends using the lowest dose of estrogen necessary for the shortest period of time necessary. It may be that you just need to use it for a few more months/years. The question is really about quality of life. If you are miserable without it, then it probably IS worth the small risk of using it.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.